|Missed one dosage
Nov 29, 2007
I am currently on Combivir and Efavirenz. Recent tests show my CD4 level to have jumped from 10 in late June to 142 in early Nov. However, I have missed one dosage of Efavirenz a few days back. I am utterly worried. Please help me. My doctor has told me that everything seemed fine for now. Will I develop drug resistance?
Response from Dr. Sherer
You should trust your doctor on this one, the chances are good that resistance will not occur from a single missed dose. While there is an increased risk of resistance from even a single missed dose, this risk is small. Efavirenz maintains an adequate blood level for over 36 hours, and the fact that you continued the combivir offered some protection against the development of resistance.
You and your doctor can monitor your viral load and CD4 cell count closely in the next few months to look for evidence of viremia and/or falling or level CD4 cells that might show evidence of early drug resistance, and your doctor can perform a resistance test to look for evidence of drug resistance in the event of a rise in viral load.
Rather than worry, just take steps to ensure that this lapse does not occur again, and that you are taking each and every dose of ART as prescribed, and you will be doing all that you can to prevent drug resistance and get the best possible outcome for your antiretroviral therapy.
I suggest that you take these suggestions and your concerns to your next doctor visit.
Transmitting drug resistence
Resistant to a lot of Drugs.
- Will Losing Weight Help Neuropathy In Feet?
- Home Remedies For Neuropathy Pain
- Can You Have Sex With A Hiv Infected Person And Not Become Infected?
- If A Condom Breaks Can You Get Hiv?
- How Much Breast Milk Needed To Contract Hiv?
- Can A Cbc Tell If There Is Hiv On A Person Who Has Not Been Tested For Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.